Alert archive / Florida / Red Flag Warnings in 2007
Red Flag Warning 89, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Dec 4, 2007, 5:31 AM EST for Sumter County, Florida. It took effect at Dec 4, 2007, 12:00 PM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 4, 2007, 5:31 AM EST (10:31 UTC)
- In effect from
- Dec 4, 2007, 12:00 PM EST
- Expired
- Dec 4, 2007, 5:00 PM EST
- In force
- 5 hr
- Issued by
- NWS Tampa Bay, FL
County Sumter County, FL
The radar
The Tampa radar (KTBW), 116 km from the middle of the area, began a volume at 10:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 10.5 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 685 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTBW 041031 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 531 AM EST TUE DEC 4 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM EST THIS AFTERNOON FROM THE NATURE COAST TO PASCO COUNTY... FLZ039-042200- /O.UPG.KTBW.FW.A.0061.071204T1700Z-071204T2200Z/ /O.NEW.KTBW.FW.W.0089.071204T1700Z-071204T2200Z/ LEVY- 531 AM EST TUE DEC 4 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM EST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. COOLER AND MUCH DRIER HIGH PRESSURE WILL BUILD INTO THE REGION TODAY DROPPING AFTERNOON RELATIVE HUMIDITY VALUES TO BELOW 35 PERCENT FOR FOUR HOURS OR MORE. HUMIDITY VALUES ARE EXPECTED TO BOTTOM OUT IN THE UPPER 20 PERCENT RANGE. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$ FLZ042-043-048-049-042200- /O.NEW.KTBW.FW.W.0089.071204T1700Z-071204T2200Z/ CITRUS-SUMTER-HERNANDO-PASCO- 531 AM EST TUE DEC 4 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM EST THIS AFTERNOON. COOLER AND MUCH DRIER HIGH PRESSURE WILL BUILD INTO THE REGION TODAY DROPPING AFTERNOON RELATIVE HUMIDITY VALUES TO BELOW 35 PERCENT FOR FOUR HOURS OR MORE. HUMIDITY VALUES ARE EXPECTED TO BOTTOM OUT AROUND THE 30 PERCENT RANGE. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Dec 4, 3:22 AM EST, 2 hours 9 minutes earlier.
Area forecast discussion, Dec 4, 3:22 AM EST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
322 AM EST TUE DEC 4 2007
.SHORT TERM (TODAY-THU)...THE COLD FRONT HAS PUSHED JUST SOUTH OF
THE AREA THIS MORNING WITH SOME CLOUDINESS REMAINING ACROSS LEE
COUNTY. OTHERWISE MOSTLY CLEAR SKIES ACROSS THE AREA WITH DEW
POINTS ALREADY AROUND 30 ACROSS THE NORTH. HIGH PRESSURE IS
RIDGING ACROSS THE AREA FROM THE WEST IN THE WAKE OF THE FRONT.
HIGH PRESSURE WILL REMAIN IN PLACE ACROSS THE AREA THROUGH TONIGHT
AND THEN WEAKEN ACROSS THE AREA FOR WED AS A WEAK AND DRY BOUNDARY
APPROACHES THE STATE. THE BOUNDARY WILL SETTLE ACROSS THE CENTRAL
PENINSULA AND THEN DISSIPATE AS HIGH PRESSURE BUILDS ACROSS THE
AREA FROM THE NORTH FOR THURSDAY. HIGHS THIS AFTERNOON ARE ONLY
EXPECTED TO REACH THE MID 60S NORTH TO THE LOWER 70S SOUTH.
TONIGHT WILL BE THE COLDEST WEVE SEEN IN A WHILE WITH MID 30S
EXPECTED ACROSS THE NORTH AND UPPER 30S/LOWER 40S INLAND TO AROUND
50/LOWER 50S COASTAL ELSEWHERE. LIGHT WINDS AND INCREASING LL
MOISTURE WILL ALLOW FOR PATCHY FROST ACROSS THE NORTH TOWARD
SUNRISE. WED AFTERNOON HIGHS ARE EXPECTED TO REACH THE LOWER 70S
NORTH TO THE MID 70S SOUTH. WED NIGHT TEMPS WILL INCREASE TO NEAR
NORMAL WITH LOWS MID 40S NORTH TO AROUND 50 INLAND/MID 50S COASTAL
CENTRAL AND SOUTH. THU AFTERNOON HIGHS WILL BE IN THE LOWER/MID
70S NORTH TO AROUND 80 SOUTH.
.LONG TERM (THU NIGHT-MON)...MODELS CONTINUE TO INDICATE GENERALLY
WARM AND DRY CONDITIONS. UPPER RIDGING OVER THE CARIBBEAN SEA
BUILDS NORTHWARD INTO THE REGION WHILE WEAK SHORTWAVE DAMPENS OUT
AS IT TRAVERSE RIDGE OVER THE NORTH GULF COAST INTO N FL LATE
WEEK. WEAK FRONT TO MOVE OVER THE AREA THU NIGHT WITH HIGH
PRESSURE BUILDING WELL N OF THE AREA THU INTO FRI.
OVER THE WEEKEND...GENERAL UPPER RIDGING IN PLACE WITH REMNANT OF
SHORTWAVE MEANDERING IN REGION. ATLANTIC SFC RIDGE AXIS N OF THE
AREA FOR EASTERLY LOW LEVEL FLOW. ONLY ABOUT A 10 PERCENT CHANCE
OF SHOWERS WITH THESE WEAK SYSTEMS AS TEMPS MAINLY A FEW DEGREES
ABOUT NORMAL.
&&
.AVIATION...VFR CONDITIONS EXPECTED TODAY.
&&
.MARINE...WINDS ARE STARTING TO DIMINISH OVER THE COASTAL WATERS
WITH MOST LOCATIONS REPORTING GENERALLY 10 TO 15 KNOTS WITH GUSTS
AROUND THE BAY IN THE 15 TO 20 KNOT RANGE...EXCEPT ACROSS THE
NORTHERN AND CENTRAL OFFSHORE WATERS WHICH ARE STILL 15 TO 20
KNOTS WITH SEAS UP TO 6 FEET. WINDS AND SEAS WILL CONTINUE TO
DIMINISH THROUGH THE MORNING AS HIGH PRESSURE CONTINUES TO BUILD
ACROSS THE WATERS FROM THE WEST...WITH THE SCEC IN PLACE ACROSS
THE NORTHERN AND CENTRAL OFFSHORE WATERS EXPIRING AT 7 AM. HIGH
PRESSURE WILL REMAIN ACROSS THE WATERS THROUGH WED WITH A WEAK
AND DRY BOUNDARY SETTLING ACROSS THE CENTRAL WATERS WED NIGHT AND
THURS. HIGH PRESSURE WILL THEN BUILD ACROSS THE AREA AND REMAIN IN
PLACE THROUGH THE REST OF THE PERIOD.
&&
.FIRE WEATHER...HAVE ISSUED A RED FLAG WARNING FOR THE NATURE
COAST COUNTIES FROM PASCO NORTH WITH RHS EXPECTED TO FALL BELOW 35
PERCENT FOR 4 OR MORE HOURS ACROSS THE AREA AND MIN RHS EXPECTED
AROUND 30 PERCENT. 1-3 HOURS OF RHS BELOW 35 PERCENT ARE ALSO
EXPECTED ACROSS EASTERN HILLSBOROUGH AND WESTERN POLK COUNTIES
THIS AFTERNOON AND AROUND 35 PERCENT POSSIBLE INTO EASTERN MANATEE
AND WESTERN HARDEE COUNTIES. WILL MONITOR THESE AREAS THROUGH THE
MORNING AND EARLY AFTERNOON AND EXPAND THE WARNING IF NECESSARY.
MOISTURE WILL INCREASE ACROSS THE AREA UNDER WESTERLY FLOW FOR
WEDNESDAY AFTERNOON WITH MIN RHS OF 35-40 PERCENT EXPECTED ACROSS
THE NORTHERN AND CENTRAL INTERIOR COUNTIES. NO OTHER CONCERNS
THROUGH THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 68 49 71 56 / 0 0 0 5
FMY 73 53 75 58 / 0 0 0 5
GIF 71 47 73 54 / 0 0 0 5
SRQ 69 49 71 56 / 0 0 0 5
BKV 68 34 71 47 / 0 0 0 5
SPG 66 53 71 60 / 0 0 0 5
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 5 PM EST THIS AFTERNOON
FOR CITRUS-HERNANDO-LEVY-PASCO-SUMTER.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 4 AM EST THIS MORNING FOR
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM.
SMALL CRAFT EXERCISE CAUTION UNTIL 4 AM EST THIS MORNING FOR
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM.
SMALL CRAFT EXERCISE CAUTION UNTIL 7 AM EST THIS MORNING FOR
ENGLEWOOD TO SUWANNEE RIVER OUT 20 TO 60 NM.
&&
SHORT TERM/MARINE...24
LONG TERM/AVIATION...25Hazardous weather outlook, Dec 4, 5:27 AM EST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 527 AM EST TUE DEC 4 2007 FLZ039-042-043-048>052-055>057-060>062-065-041500- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 527 AM EST TUE DEC 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...WIND AND SEA IMPACT... WINDS ACROSS THE NORTHERN AND CENTRAL OFFSHORE WATERS WILL CONTINUE AT 15 TO 20 KNOTS WITH HIGHER GUSTS THROUGH AROUND 7 AM THIS MORNING. SEAS WILL ALSO REMAIN UP TO 6 FEET THIS MORNING. WINDS AND SEAS WILL GRADUALLY DIMINISH AFTER 7 AM AS HIGH PRESSURE RIDGES ACROSS THE WATERS FROM THE WEST. MARINERS OF SMALL CRAFT WILL NEED TO CONTINUE TO EXERCISE CAUTION OVER THE OFFSHORE WATERS THIS MORNING. ...FIRE WEATHER IMPACT... COOLER AND MUCH DRIER AIR IS FILTERING DOWN THE STATE ON NORTHERLY WINDS THIS MORNING. THE DRIER AIR WILL ALLOW MINIMUM AFTERNOON HUMIDITIES TO FALL BELOW 35 PERCENT FOR 4 TO 5 HOURS THIS AFTERNOON FROM PASCO COUNTY NORTH THROUGH LEVY COUNTY. ONE TO 3 HOURS OF HUMIDITIES BELOW 35 PERCENT WILL ALSO BE POSSIBLE ACROSS EASTERN HILLSBOROUGH AND MANATEE COUNTIES AND WESTERN POLK AND HARDEE COUNTIES. ...FROST IMPACT... PATCHY FROST WILL BE POSSIBLE FOR A FEW HOURS NEAR SUNRISE ACROSS THE NORTH EARLY WEDNESDAY MORNING AS TEMPERATURES FALL INTO THE MID 30S WITH LIGHT WINDS. RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE PLANTS TONIGHT. ALSO...BRING PETS INDOORS THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. COLSON
Nearby
Red Flag Warnings in Florida, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.